Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 46, NWS Tallahassee, FL

March 29, 20088 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 29, 2008, 4:06 PM EDT for 8 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 4:06 PM EDT (20:06 UTC)
Expired
Mar 29, 2008, 8:00 PM EDT
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 292006
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT SAT MAR 29 2008

...A RED FLAG WARNING IN NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR MUCH OF THE FLORIDA BIG BEND DUE TO EXPECTED FOUR HOUR DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...THE COMBINATION OF WARM TEMPERATURES AND LOWER THAN
EXPECTED DEW POINTS IS RESULTING IN RELATIVE HUMIDITIES LESS THAN
35 PERCENT ACROSS MUCH OF THE FLORIDA BIG BEND THIS AFTERNOON...
DESPITE A FAIRLY ACTIVE GULF COAST SEA BREEZE.

FLZ016>019-027>029-034-300000-
/O.NEW.KTAE.FW.W.0046.080329T2006Z-080330T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
406 PM EDT SAT MAR 29 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:00 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 29, 2:00 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT SAT MAR 29 2008

.SYNOPSIS...
AT 2 PM EDT...PARTLY TO MOSTLY SUNNY ACROSS LOCAL AREA. TEMPS UPPER
70S COAST TO LOWE 80S INLAND. DEW POINTS AROUND 50 MOST LOCALES
EXCEPT FOR NEAR 60 PANHANDLE COAST. WINDS GENERALLY SLY 8-13 MPH.
SEA BREEZE BEGINNING TO DEVELOP.

AT UPPER LEVELS...
GENERALLY ZONAL FLOW TO CONTINUE ACROSS THE DEEP SOUTH THROUGH THE
NEXT SEVERAL DAYS ALLOWING CIRRUS TO SPREAD EWD. HIGH HAS SHIFTED
FURTHER OFFSHORE. BEGINNING TOMORROW...CONUS PATTERN WILL BECOME
MORE PROGRESSIVE AS LARGE WRN TROUGH DIGS SLOWLY SEWD AND AMPLIFIES
ACROSS ROCKIES AND THEN PLAINS THRU REST OF WEEKEND. EVENTUALLY IT
WILL CONTRIBUTE TO DRAGGING NEXT FRONT TOWARDS CWA IN EXTENDED
PERIOD. LOCALLY THIS EWD MOVEMENT OF TROUGH WILL SHIFT SRN ZONAL
FLOW TO ONE OF UPPER RIDGING.

AT LOWER LEVELS...
LOOKING AT BIG PIX...COLD FRONT CURRENTLY OVER PLAINS WILL MOVE SEWD
TOMORROW TO EXTEND FROM TX/OK PANHANDLE NEWD THRU KS AND TO LOW IN
ILL. THIS WILL EVENTUALLY BE OUR NEXT WEATHER MAKER. CLOSER TO HOME..
STRONG 1038MB HIGH BUILDS EAST FROM THE NE GREAT LAKES REST OF THIS
AFTERNOON AND THEN WEDGES DOWN THE LEE OF THE APPALACHIANS BY
EVENING. THIS WEDGE WILL PUSH STNRY FRONT CURRENTLY ACROSS CENTRAL
GA/ALA/LA FURTHER SWD AS BACKDOOR FRONT BUT AT SAME TIME WEAKEN IT.
COMBINATION OF WEDGE MOVING SWWD AND COASTAL TROUGH OFF FL WILL KEEP
LOCAL GRADIENTS ABOVE NORMAL..ESPECIALLY FOR ERN GA COUNTIES. WILL
ALSO KEEP LOWER LEVEL CLOUDS IN AREA ESPECIALLY EAST OF APALACHICOLA
RIVER INTO TOMORROW.

WEAK SHORTWAVES MOVING THROUGH THE ZONAL FLOW PLUS ISENTROPIC LIFT
WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS ALONG THE FRONTAL
BOUNDARY. ALL THIS REFLECTED IN REGIONAL 12Z SOUNDINGS WITH BHM
(1.20 IN PWAT) ALONG FRONT...ATL (1.04 IN PWAT) JUST AHEAD OF FRONT
AND TAE (0.69 IN PWAT) STILL WELL AHEAD OF FRONT.  LATEST GUIDANCE
HINTS THAT AS WEDGE BEGINS TO DROP SWD...BACKDOOR FRONT WILL WEAKEN
AND MAY EVEN LIFT BACK NWWD BY SUNRISE SUNDAY. ON SUNDAY...FRONT
DISSIPATES AS REINFORCED HIGH BUILDS S/SE FROM APPALACHIANS. BY
MONDAY...HIGH HAS MOVED OFFSHORE WITH WINDS SHIFTING FROM SE TO ELY.

.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY)
TONIGHT...LATEST GUIDANCE NOTICEABLY WETTER INTO SUNDAY ESPECIALLY
NAM AND NRN ZONES AND FOR NAM. WILL LIKELY USE A BLEND OF GFS/NAM
CONSISTENT WITH OUR NEIGHBORING OFFICE(S). WITH BACKDOOR FRONT...
WILL SEE NE/SW MID-SCT TO ZERO POP GRADIENT WITH M/CLOUDY SKIES
ESPECIALLY NE THIRD OF CWA CLOSEST TO FRONT.

FOR MIN TEMPS MID 50S INLAND TO NEAR 60 AT THE COAST. BOUNDARY LAYER
WINDS SHOULD LIMIT FOG EXCEPT FOR SE ALA/WRN PANHANDLE WHERE WIND
GRADIENT WILL BE WEAKEST. THIS NOTED IN CONDENSATION PRESSURE
DEFICIT GUIDANCE. ELSEWHERE...LOW STRATUS AHEAD OF FRONT.

SUNDAY...HIGH PRESSURE WILL CONTINUE TO WEDGE SOUTH INTO THE AREA.
FRONTAL BOUNDARY WILL BECOME VERY DIFFUSE BY AFTERNOON WITH EAST TO
NORTHEAST FLOW ACROSS THE AREA. LOW SCT-ISOLD NE-SW POP GRADIENT.
TEMPS WILL BE MORE VARIABLE SUNDAY WITH 80S OVER FLORIDA DROPPING
INTO THE UPPER 60S OVER THE NORTHERN GA ZONES...CLOSER TO THE COOL
WEDGE.

MONDAY...RIDGING ALOFT WILL HELP TO WEAKEN THE SFC WEDGE WITH
TEMPERATURES RISING TO NEAR 80S DEGREES ACROSS THE AREA. RAIN
CHANCES SHOULD BE MINIMAL WITH THE RISING HEIGHTS.

TUESDAY...SURFACE RIDGE AXIS OVER THE REGION BEGINNING TO BREAKDOWN
AND SHIFTING EAST AS NEXT COLD FRONT APPROACHES THE AREA FROM THE
WEST-NORTHWEST THROUGH THE DAY. INCREASING RAIN CHANCES WITH TSTMS
THROUGH THE NIGHT OUT AHEAD OF THIS BOUNDARY.

.LONG TERM...(WEDNESDAY-SATURDAY)
TEMPERATURES WILL REMAIN QUITE PLEASANT THROUGH THE EXTENDED
FORECAST PERIOD WITH HIGHS IN THE UPPER 70S AND LOWS IN THE MID TO
UPPER 50S.  WEDNESDAY THROUGH THURSDAY...THE RIDGE AXIS WILL REGAIN
CONTROL WITH LIGHT EASTERLY WINDS FILLING IN. THE GFS DOES SHOW THIS
WEAK BOUNDARY STALLING ACROSS NORTH FLORIDA WITH SOME REMNANT DEEP
LAYER MOISTURE HANGING AROUND. HOWEVER...THE ECMWF SHOWS THIS
BOUNDARY PUSHING THROUGH THE AREA WITH PLENTY OF DRIER AIR FILLING
IN BEHIND IT. WILL TAKE AN OVERALL AVERAGE BETWEEN THE TWO AND KEEP
A SLIGHT CHANCE OF AFTERNOON SHOWERS DURING THIS TIME. FRIDAY INTO
SATURDAY...THE GFS/ECMWF SHOW ANOTHER COLD FRONT APPROACHING THE
REGION FROM THE WEST BRINGING ANOTHER ROUND OF SHOWERS ACROSS THE
AREA.

&&

.AVIATION...PATCHES OF FOG AND MIST DISSIPATED LATE MORNING WITH VFR
CONDITIONS PREVAILING ACROSS THE AREA THIS AFTERNOON. A FRONTAL
BOUNDARY ACROSS NORTH GEORGIA INTO SOUTH CAROLINA IS BEGINNING TO
PUSH SOUTHWEST TOWARD THE TRI STATE AREA...AND WILL MOVE INTO
SOUTHERN GEORGIA AND EXTREME SOUTHEAST ALABAMA LATER TONIGHT AND
SUNDAY MORNING...BEFORE BECOMING STATIONARY. AS THE FRONT MOVES INTO
THE AREA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
TO DEVELOP MAINLY OVER GEORGIA AND ALABAMA. PATCHES OF FOG WILL ALSO
DEVELOP AGAIN OVERNIGHT...ESPECIALLY OVER SOUTH CENTRAL GEORGIA AND
THE FLORIDA BIG BEND.

&&

.MARINE...MAINLY LIGHT WINDS AND SMALL SEAS TO CONTINUE TONIGHT WITH
WEAK PRESSURE GRADIENT IN PLACE. AS HIGH PRESSURE BUILDS SOUTH...
WINDS WILL INCREASE LATE SUNDAY...POSSIBLY REACHING EXERCISE CAUTION
CRITERIA LATE SUNDAY NIGHT INTO MONDAY. LIGHT TO MODERATE EAST TO
SOUTHEAST FLOW WILL THEN CONTINUE THROUGH THE MIDDLE OF THE WEEK.

&&

.FIRE WEATHER...WITH A COLD FRONT PUSHING SOUTHWEST INTO SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND LOW LEVEL MOISTURE INCREASING...
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS INTO AT LEAST
THE MIDDLE OF NEXT WEEK. THERE WILL BE A THREAT OF SHOWERS AND
ISOLATED THUNDERSTORMS MAINLY OVER GEORGIA AND ALABAMA...ASSOCIATED
WITH THE FRONT AS IT PUSHES INTO THE AREA TONIGHT...AND THEN BECOMES
STATIONARY ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  57  79  57  79 /  20  10  10  05
PANAMA CITY  61  79  60  78 /  10  10  05  10
DOTHAN       58  75  55  76 /  20  20  20  10
ALBANY       58  71  53  76 /  40  40  20  10
VALDOSTA     58  73  56  79 /  30  20  20  10
CROSS CITY   59  77  58  80 /  10  20  10  10

&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

BLOCK/DUVAL
Hazardous weather outlook, Mar 29, 5:58 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 AM EDT SAT MAR 29 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-301000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
558 AM EDT SAT MAR 29 2008 /458 AM CDT SAT MAR 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG EARLY THIS MORNING WILL BURN OFF BY MID MORNING.
UNTIL THEN...VISIBILITIES MAY DROP TO ONE QUARTER MILE OR
LESS IN A FEW LOCATIONS...ESPECIALLY OVER THE EASTERN FLORIDA
PANHANDLE.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE STARTING MID
WEEK ACROSS THE AREA. SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:29 AM EDTRed Flag WarningTAEDixie, Jefferson, Lafayette, Leon, Madison, Taylor7 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.